MAUDE Adverse Event Report: ETHICON INC. PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC

ETHICON INC. PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC
Catalog Number PHSM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Operative report: indication: patient with right inguinal hernia appearing clinically external oblique; history of right hernia repair in childhood.Field of ddb on agammaglobulinemia.Intervention: cure of direct right inguinal hernia with prosthetic network placement patient on ag.Inguinal incision.Ilio inguinal block with naropeine 20 cc 2%.Opening of the aponeurosis of the superior oblique muscle.Individualization and dissection of the cord.It is a direct hernia with voluminous fatty sacs and parietal fragility; the area is reworked by the history.Opening of the fascia transversalis very distended.Hemostasis.Placement of a preperitoneal prolène phsm network anchored to the cooper, the crural arch and the posterior face joint tendon by pds points 3/0.Closure of the aponeurosis of the superior oblique muscle.Subcutaneous vicryl 2/0, intradermal subject resorbable for skin vicryl 3/0 rapid.
 
Event or Problem Description
It was reported that a patient underwent an right inguinal hernia repair on an unknown date and mesh was implanted.The patient developed severe and disabling pain, diagnosis of neuropathic pain with no effect of usual painkillers treatment with gabapentin 600, 3 taken daily.No additional information was provided.

Brand Name
PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24283723
Report Number2210968-2026-01397
Device Sequence Number18206288
Product Code FTL
UDI-Device Identifier10705031048997
UDI-Public10705031048997
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPHSM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown